Kentucky, 2010

Flood in Kentucky, June 9, 2010

June 9, 2010 · NWS ILN · 1 event in 1 county or zone

Storms in northern Kentucky allowed creeks to rise out of their banks in Boone County. Water was also over some roadways.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Storms in northern Kentucky allowed creeks to rise out of their banks in Boone County. Water was also over some roadways.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 9, 1:25 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 9, 1:25 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED JUN 9 2010

.SYNOPSIS...
A COLD FRONT MOVING THROUGH THE OHIO VALLEY WILL BRING SCATTERED
SHOWERS TO THE REGION THIS AFTERNOON. HIGH PRESSURE AND DRY AIR
WILL BUILD IN BEHIND THE FRONT THIS EVENING INTO FRIDAY. MOISTURE
ASSOCIATED WITH AN AREA OF LOW PRESSURE WILL AFFECT THE REGION LATE
FRIDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT CONTINUES TO PUSH E THROUGH THE OH VLY AND IS CURRENTLY
LOCATED OVER NRN INDIANA. THE WIDESPREAD SHRA/TSRA FROM EARLIER
THIS MORNING HAS BECOME SCT IN NATURE AND THE TS HAS DIMINISHED.

SCT SHRA WILL AFFECT THE FA THIS AFTN...BUT WILL DIMINISH FROM NW
TO SE DURING THE AFTN. KEPT POPS IN THE CHC CATEGORY FOR THIS
AFTN.

LOWERED HIGH TEMPS FOR THE AFTN 3 TO 4 DEGREES DUE TO THE SHRA AND
CLD COVER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
HIGH PRESSURE WILL MOVE IN THIS EVENING BEHIND THE COLD FRONT.
THE HIGH WILL SLIDE EAST ON THURSDAY...KEEPING WARM AND DRY
WEATHER ACROSS THE AREA. MOISTURE WILL INCREASE SOMEWHAT ON FRIDAY
AHEAD OF THE NEXT LOW...WITH INCREASING CLOUDS ALL ZONES AND A
CHANCE OF SHOWERS AND THUNDERSTORMS IN WESTERN LOCATIONS.
TEMPERATURES WILL RISE WELL INTO THE 80S BOTH THURSDAY AND
FRIDAY...WITH LOWS GENERALLY IN THE 60S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS IN GOOD AGREEMENT ON OVERALL PATTERN EARLY IN THE
EXTENDED...WITH CONSENSUS ON A RIDGE BUILDING INTO THE EASTERN
CONUS SATURDAY. DESPITE THE MODEL AGREEMENT...THERE IS STILL
QUITE A BIT OF UNCERTAINTY REGARDING PRECIP...AS BOTH ECMWF AND
GFS BRING A STRONG DISTURBANCE AND MESOSCALE CONVECTIVE SYSTEM
INTO THE CWA LATE FRIDAY AND EARLY SATURDAY. NAM AND GEM ARE MUCH
FURTHER WEST WITH THIS FEATURE...WHICH SEEMS MORE PLAUSIBLE GIVEN
THE STRENGTH OF THE RIDGE. STILL...IF A STRONG COLD-POOL-DRIVEN
CONVECTIVE SYSTEM DOES DEVELOP...GFS AND ECMWF SOLNS CANT BE RULED
OUT...SO INTRODUCED LOW CHANCE POPS FRIDAY AND SATURDAY...WITH
HIGHEST POPS ACROSS THE NORTHWEST.

HIGHER CERTAINTY EXISTS REGARDING ANOTHER SYSTEM TO DROP IN FROM
THE NORTHWEST SUNDAY NIGHT AND MONDAY...EASTERN CONUS RIDGE
FLATTENS OUT. THIS WILL BRING A CHANCE FOR THUNDER SUNDAY AND
SUNDAY NIGHT...FOLLOWED BY COOLER CONDITIONS MONDAY AND TUESDAY AS
A COLD FRONT PUSHES THROUGH AND HIGH PRESSURE BUILDS INTO THE
GREAT LAKES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
CDFNT OVER INDIANA CONTINUES TO MAKE PROGRESS INTO NW OH AND WILL
PUSH THRU THE TAFS THIS EVENING. MVFR CIGS WILL RISE TO VFR POST-FRONTAL.
AREA OF SHRA/TSRA NR CVG/LUK ASSOCIATED WITH LOW LEVEL CONVERGENT
BOUNDARY WILL CONTINUE TO TRAIN IN VCNTY OF CVG FOR A FEW MORE
HOURS..BEFORE IT PUSHES E.

DEWPOINTS WILL REMAIN A LITTLE HIGHER IN THE S THAN THE N TNGT...SO
SRN TAFS HAVE THE BETTER CHC AT SOME MVFR FOG OVERNIGHT. RIGHT NOW
ONLY HAVE MVFR FOG AT LUK...BUT COULD SEE SOME AT CVG AND ILN.
ONLY EXPECTING SOME SCT CI OVERNIGHT INTO TOMORROW...BEFORE SCT
CU DEVELOPS.

.OUTLOOK...THUNDERSTORMS POSSIBLE FRIDAY NIGHT THROUGH SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...SITES
SHORT TERM...CONIGLIO
LONG TERM...HAWBLITZEL
AVIATION...SITES
Hazardous weather outlook, Jun 9, 4:21 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
521 AM EDT WED JUN 9 2010

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
521 AM EDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WITH COPIOUS MOISTURE WILL CROSS THE AREA TODAY...
BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS. A VERY MOIST
AIRMASS WILL CAUSE HEAVY RAIN TO OCCUR WITH THE THUNDERSTORMS. IN
ADDITION...CONDITIONS ARE FAVORABLE FOR A FEW OF THE THUNDERSTORMS
TO REACH SEVERE LIMITS THIS AFTERNOON...WITH DAMAGING WINDS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Boone

When
June 9, 3:00 PM EST to 4:00 PM EST
Where
Boone County, 4 mi W of Florence to 1.29 mi NNE of Union
Cause
Heavy Rain
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
38.980, -84.695

Water was reported over Interstate 75. Water was also reported over a few other roads in the area.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230246.